Alert archive / Wisconsin / Special Weather Statements in 2021

Special Weather Statement, NWS Green Bay, WI

June 30, 2021Manitowoc County, Wisconsin

NWS Green Bay, WI issued this special weather statement at Jun 30, 2021, 6:50 PM CDT for Manitowoc County, Wisconsin. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 30, 2021, 6:50 PM CDT (23:50 UTC)
Expired
Jun 30, 2021, 7:15 PM CDT
In force
25 min
Issued by
NWS Green Bay, WI

County Manitowoc County, WI

The radar

The Green Bay radar (KGRB), 62 km from the middle of the area, began a volume at 23:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 11.8 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2021-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2021-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -12 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1084 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
-12 m²/s²
0-3 km storm-relative helicity
3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

305 
WWUS83 KGRB 302350
SPSGRB

Special Weather Statement
National Weather Service Green Bay WI
650 PM CDT Wed Jun 30 2021

WIZ050-010015-
Manitowoc-
650 PM CDT Wed Jun 30 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN MANITOWOC COUNTY...

At 648 PM CDT, a strong thunderstorm was located near Cleveland, or 9
miles north of Howards Grove, moving southeast at 30 mph.

Winds in excess of 40 mph and half inch hail are possible with this
storm.

Locations impacted include...
Cleveland, Camp Rokilio Scout Camp, Newton, Spring Valley, Clover, 
St Nazianz, Osman, School Hill and Newtonberg.

If outdoors, consider seeking shelter inside a building.

LAT...LON 4399 8793 4409 8781 4408 8758 4406 8760
      4390 8769 4389 8783 4389 8796
TIME...MOT...LOC 2348Z 311DEG 25KT 4397 8782 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Jun 30, 6:10 PM CDT, 40 minutes earlier.

Area forecast discussion, Jun 30, 6:10 PM CDT, 40 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
610 PM CDT Wed Jun 30 2021

Updated aviation portion for 00Z TAF issuance

.SHORT TERM...Tonight and Thursday
Issued at 215 PM CDT Wed Jun 30 2021

A cold front coincident with a mid level shortwave will continue
sinking south during the evening hours. This will cause the
current area of showers and thunderstorms to track through
central, northeast, and east-central Wisconsin. SBCAPE values are
generally 1000 to 1500 J/kg with bulk shear values around 30
knots. Therefore any storms that track through the region could be
strong to severe, with the strongest storms capabable of producing
hail up to one inch and gusty winds of 60 mph.

The threat for thunderstorms and severe weather will drop
precipitously this evening, especially around sunset, as the
SBCAPE wanes. Skies are expected to clear overnight, with drier
air and light winds allowing temperatures to fall into the lower
to middle 50s across the north, with lows around 60 across central
and east-central Wisconsin.

High pressure will build in across the western Great Lakes region
on Thursday, as northerly winds bring cooler and drier air in from
Canada. Some lingering moisture across central Wisconsin could set
off some isolated showers during the afternoon hours with daytime
heating. Otherwise temperatures will be cooler on Thursday, with
afternoon highs reaching the lower to middle 70s across north-
central Wisconsin, with highs around 80 across central Wisconsin,
and highs of 65 to 70 near the lakeshore.

.LONG TERM...Thursday Night Through Wednesday
Issued at 215 PM CDT Wed Jun 30 2021

The latest ensemble means show the upper air pattern deamplifying
through the weekend.  In general, a quiet weather pattern will will
be in place through Sunday, before thunderstorm chances ramp up once
again early next week.

Thursday night through Friday night...High pressure will be moving
across the region during this period.  Conditions should be quiet
and seasonable as a result, with mostly clear skies and light winds.

Rest of the forecast...The strong upper ridge over northwest North
America tries to fold into the region this weekend, but will weaken
in the process. While temperatures will return above normal this
weekend as some of the heat will extend into the western Great Lakes
region, the core of the heat dome should remain west of the region.
Highs on Saturday and Sunday will range from the mid 80s to low 90s
away from Lake Michigan. Despite the very warm temps, heat indices
are not much higher than actual air temps and shouldn't have a big
impact on outdoor activities. Thereafter, a typical Summer pattern
with a band of weak westerlies near the US-Canadian border then
takes shape for next week. Shortwave energy within the band of
westerlies will drop a cold front into northern Wisconsin early next
week and provide the next chance of thunderstorms.  Given the weak
flow aloft, there is potential for this front to stall nearby the
region and generate several periods of precip into the middle of
next week.
&&

.AVIATION...for 00Z TAF Issuance
Issued at 605 PM CDT Wed Jun 30 2021

A cluster of showers and thunderstorms over east-central
Wisconsin should shift off to the southeast early tonight. Drier
air will gradually filter into the area during the next 24 hours,
lowering the fog potential tonight (compared to last night). Some
convective cloudiness will form tomorrow, but bases should be high
enough to result in VFR conditions.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....Kurimski
LONG TERM......MPC
AVIATION.......Skowronski
Hazardous weather outlook, Jun 30, 2:23 PM CDT, 4 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
223 PM CDT Wed Jun 30 2021

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-011930-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
223 PM CDT Wed Jun 30 2021

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

Scattered thunderstorms are expected during the evening,
especially across northeast Wisconsin. Some of the thunderstorms
could be strong to severe, with the strongest storms capable of
producing hail to one inch and 60 mph winds.

.DAYS TWO THROUGH SEVEN...Thursday through Wednesday

The chance of thunderstorms will return at times during the early
to middle portion of next week.

.SPOTTER INFORMATION STATEMENT...

Spotters are requested to report any wind damage or hail to the
National Weather Service in Green Bay.

LMZ521-522-541>543-011930-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
223 PM CDT Wed Jun 30 2021

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

Scattered thunderstorms are possible during the evening. Some
storms could be strong to severe, and could produce hail up to one
inch and gusty winds to 50 knots.

.DAYS TWO THROUGH SEVEN...Thursday through Wednesday

Thunderstorms are possible early next week. Any storms that form
may pose a hazard to mariners.

Kurimski/MPC

In the hours before

Local storm report, Jun 30, 4:53 PM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
453 PM CDT WED JUN 30 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     TSTM WND GST     8 SE OCONTO             44.80N 87.76W
06/30/2021  M47 MPH          LMZ522             WI   BUOY

            BUOY ON THE SOUTHERN BAY OF GREEN BAY RECORDED A WIND
            GUST OF 41 KNOTS.

&&

ECKBERG
Special weather statement, Jun 30, 5:02 PM CDT, 1 hour 48 minutes before
Special Weather Statement
National Weather Service Green Bay WI
502 PM CDT Wed Jun 30 2021

WIZ038-039-302230-
Outagamie WI-Brown WI-
502 PM CDT Wed Jun 30 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BROWN COUNTY UNTIL 530
PM CDT...

At 456 PM CDT, Doppler radar was tracking a thunderstorm outflow
boundary along a line extending from 5 miles south of Luxemburg to
near Pulaski. Movement was southwest at 35 mph.

A rapid wind shift to the northeast will accompany brief wind gusts
up to 40 mph.

These storms will impact the following locations... Leo Frigo
Bridge, Anston, Howard, Ashwaubenon, UW Green Bay, Allouez, Oneida,
Lambeau Field, De Pere and Ledgeview.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider moving in loose outdoor furniture.

&&

LAT...LON 4437 8796 4449 8829 4462 8814 4452 8786
TIME...MOT...LOC 2200Z 041DEG 32KT 4449 8786 4459 8818

MPC
Local storm report, Jun 30, 5:31 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
531 PM CDT WED JUN 30 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     TSTM WND GST     GREEN BAY               44.51N 88.00W
06/30/2021  M47 MPH          BROWN              WI   ASOS

            OUTFLOW BOUNDARY FROM THUNDERSTORMS NORTH OF GREEN BAY
            SURGED DOWN THE BAY INTO THE CITY.

&&

ECKBERG
Local storm report, Jun 30, 5:59 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
559 PM CDT WED JUN 30 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     HAIL             SHERWOOD                44.19N 88.28W
06/30/2021  M0.75 INCH       CALUMET            WI   TRAINED SPOTTER

&&

ECKBERG
Special weather statement, Jun 30, 6:10 PM CDT, 40 minutes before
Special Weather Statement
National Weather Service Green Bay WI
610 PM CDT Wed Jun 30 2021

WIZ022-038>040-048>050-074-302345-
Calumet WI-Southern Oconto County WI-Kewaunee WI-Outagamie WI-
Winnebago WI-Manitowoc WI-Door WI-Brown WI-
610 PM CDT Wed Jun 30 2021

...SIGNIFICANT WEATHER ADVISORY FOR BROWN...KEWAUNEE...SOUTHERN
DOOR...CALUMET...SOUTHEASTERN WINNEBAGO...SOUTHERN OCONTO...EASTERN
OUTAGAMIE AND MANITOWOC COUNTIES UNTIL 645 PM CDT...

At 609 PM CDT, Doppler radar was tracking scattered thunderstorms
extending from Abrams and Pensaukee southward to near Green Bay to
Two Creeks, and then to Sherwood and High Cliff State Park. The
strongest storms were located near High Clif State Park and
Sherwood. The thunderstorms were moving southeast at 30 mph.

Up to penny size hail and winds in excess of 40 mph will be possible
with the stronger storms.

Locations impacted include...
Brillion, Reedsville, Hilbert, Kewaunee, Chilton, Bay Shore Park,
Menasha, Kaukauna, Little Chute, Kimberly and Two Creeks.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4389 8854 4487 8812 4485 8778 4471 8792
      4463 8793 4469 8780 4485 8767 4482 8721
      4454 8741 4433 8748 4418 8745 4407 8759
      4390 8769 4389 8816 4394 8816 4394 8840
      4389 8840
TIME...MOT...LOC 2302Z 318DEG 25KT 4421 8807

Eckberg
Special weather statement, Jun 30, 6:50 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Green Bay WI
650 PM CDT Wed Jun 30 2021

WIZ050-010015-
Manitowoc-
650 PM CDT Wed Jun 30 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN MANITOWOC COUNTY...

At 648 PM CDT, a strong thunderstorm was located near Cleveland, or 9
miles north of Howards Grove, moving southeast at 30 mph.

Winds in excess of 40 mph and half inch hail are possible with this
storm.

Locations impacted include...
Cleveland, Camp Rokilio Scout Camp, Newton, Spring Valley, Clover,
St Nazianz, Osman, School Hill and Newtonberg.

If outdoors, consider seeking shelter inside a building.

LAT...LON 4399 8793 4409 8781 4408 8758 4406 8760
      4390 8769 4389 8783 4389 8796
TIME...MOT...LOC 2348Z 311DEG 25KT 4397 8782

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 10:28 PM CDTMarine Dense Fog AdvisoryGRB12 hr
Jun 30, 2:00 PM CDTSpecial Weather StatementGRBFlorence45 min
Jun 30, 3:08 PM CDTSpecial Marine WarningGRB52 min
Jun 30, 3:35 PM CDTSpecial Weather StatementGRBOconto55 min
Jun 30, 3:43 PM CDTSpecial Weather StatementGRBDoor62 min
Jun 30, 3:56 PM CDTSpecial Marine WarningGRB64 min
Jun 30, 4:35 PM CDTSpecial Marine WarningGRB55 min
Jun 30, 5:02 PM CDTSpecial Weather StatementGRBBrown28 min
Jun 30, 6:10 PM CDTSpecial Weather StatementGRBBrown, Calumet, Kewaunee, Manitowoc35 min

Nearby

Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.